Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 8, NWS Jackson, KY

March 1, 201710 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 1, 2017, 8:54 AM EST for 10 counties in Kentucky. It was in force for 51 min. 26 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2017, 8:54 AM EST (13:54 UTC)
Expired
Mar 1, 2017, 9:45 AM EST
In force
51 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Breathitt County, KY, Clay County, KY, Jackson County, KY, Johnson County, KY, Lee County, KY, Magoffin County, KY, Menifee County, KY, Morgan County, KY, Owsley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 14 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 8:54 AM ESTTSTM WND DMGYellow Rock, KYTWO HOUSES WITH ROOFS BLOWN OFF AND TREES INSIDE HOMES IN THE 1400 - 1600 BLOCK OF NEW YELLOW ROCK ROAD.
Mar 1, 8:55 AM ESTTSTM WND DMG6 Nnw Campton, KYTREES DOWN ON HIGHWAY 715 NEAR WHISTLING ARCH.
Mar 1, 9:00 AM ESTTSTM WND DMG6 S Beattyville, KYLARGE TREES WERE BLOWN DOWN. THIS IS A PUBLIC REPORT VIA SOCIAL MEDIA.
Mar 1, 9:01 AM ESTTSTM WND DMGBeattyville, KYMULTIPLE TREES AND POWER LINES DOWN.
Mar 1, 9:02 AM ESTTSTM WND DMG3 Sse Campton, KYBARN WAS KNOCKED OFF FOUNDATION. BELOW THE BARN, THERE IS A 30 FOOT SWATH OF UPENDED TREES.
Mar 1, 9:02 AM ESTTSTM WND DMGLawson, KY50 FOOT PINE TREE KNOCKED OVER.
Mar 1, 9:03 AM ESTTSTM WND DMG5 N Hazel Green, KYTWO LARGE PINE TREES DOWNED.
Mar 1, 9:05 AM ESTTSTM WND DMGWest Liberty, KYTREES WERE REPORTED TO HAVE BEEN BLOWN DOWN. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA.
Mar 1, 9:10 AM ESTTSTM WND DMGJackson, KYDAMAGE TO THE MARATHON STATION BY MCDONALDS IN JACKSON.
Mar 1, 9:10 AM ESTTSTM WND DMGJackson, KYDAMAGE TO THE MARATHON STATION BY MCDONALDS IN JACKSON. GAS PUMPS OVERTURNED.
Mar 1, 9:10 AM ESTTSTM WND DMGJackson, KYLARGE TREE LIMB BLOWN DOWN IN THE JACKSON CEMETERY.
Mar 1, 9:10 AM ESTTSTM WND DMGQuicksand, KYMOBILE HOME OVERTURNED IN MILLERS TRAILER COURT.
Mar 1, 9:10 AM ESTTSTM WND DMGQuicksand, KYWOODEN SHED BLOWN OVER AT HEADSTART. HEAVY PLASTIC PLAYSET WAS BLOWN FROM PLAYGROUND.
Mar 1, 9:10 AM ESTTSTM WND GST 624 Ne Jackson, KY62 MPH WINDS REPORTED BY RAWS AT THE JULIAN CARROLL AIRPORT.
Mar 1, 9:10 AM ESTTORNADOJackson, KYPOSSIBLE TORNADO IN JACKSON.
Mar 1, 9:11 AM ESTHAIL 1Annville, KYQUARTER INCH HAIL ALONG WITH SEVERAL LARGE TREE LIMBS GREATER THAN 2 INCHES IN DIAMETER.
Mar 1, 9:14 AM ESTTSTM WND DMG1 N Bays, KYLARGE LIMBS WERE BLOWN DOWN. TIME IS ESTIMATED FROM RADAR DATA.
Mar 1, 9:15 AM ESTTSTM WND DMG1 N Talbert, KYLARGE PINE TREE SNAPPED WITH SEVERAL OTHER SMALLER TREES AND LIMBS DOWN ALONG HWY 315 AND HWY 1933.
Mar 1, 9:15 AM ESTTSTM WND DMG4 N Jackson, KYTREES SNAPPED AND UPROOTED. NUMEROUS LARGE TREES DOWN.
Mar 1, 9:15 AM ESTTSTM WND DMGCopebranch, KYLARGE PINE TREE DOWN.
Mar 1, 9:15 AM ESTTSTM WND DMGCopebranch, KYLARGE PINE TREE DOWN. NUMEROUS TREES DOWNED ON 1812.
Mar 1, 9:15 AM ESTTSTM WND DMGRousseau, KYROOF OF A METAL BUILDING WAS BLOWN INTO ROADWAY BLOCKING THE ROAD NEAR MILE MARKER 26.A LARGE TREE BETWEEN MILE MARKERS 27 AND 28.
Mar 1, 9:15 AM ESTNON-TSTM WND DMG4 N Jackson, KYTREES SNAPPED AND UPROOTED. NUMEROUS LARGE TREES DOWN.
Mar 1, 9:20 AM ESTTSTM WND DMG2 Ne Guage, KYTWO TREES AND LARGE LIMBS WERE BLOWN DOWN. THE TIME IS ESTIMATED FROM RADAR.
Mar 1, 9:20 AM ESTHAIL 0.885 Sw Salyersville, KY
Mar 1, 9:25 AM ESTTSTM WND GST 61Oneida, KYMEASURED BY WEATHER STATION AT ONEIDA BAPTIST INSTITUTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 24 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 7:47 AM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -229 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
-229 m²/s²
0-3 km storm-relative helicity
525 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

754 
WUUS53 KJKL 011354
SVRJKL
KYC025-051-109-115-129-153-165-175-189-237-011445-
/O.NEW.KJKL.SV.W.0008.170301T1354Z-170301T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
854 AM EST WED MAR 1 2017

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Morgan County in southeastern Kentucky...
  Northwestern Johnson County in northeastern Kentucky...
  Owsley County in southeastern Kentucky...
  Southeastern Jackson County in southeastern Kentucky...
  Southeastern Menifee County in east central Kentucky...
  Breathitt County in southeastern Kentucky...
  Magoffin County in southeastern Kentucky...
  Lee County in southeastern Kentucky...
  Wolfe County in southeastern Kentucky...
  Northern Clay County in southeastern Kentucky...

* Until 945 AM EST

* At 854 AM EST, severe thunderstorms were located along a line
  extending from Dan to Mount Olive to Dudley Station, moving east at
  60 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  West Liberty, Jackson, Salyersville, Beattyville, McKee, Campton,
  Booneville, Mason, Simpson, Henry, Lewis, Fincastle, Wellington,
  Turin, Zag, Travellers Rest, Florress, Southfork, Lick Branch and
  Cowcreek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 3801 8317 3800 8315 3801 8302 3796 8300
      3800 8293 3794 8277 3753 8315 3736 8343
      3738 8348 3734 8350 3733 8355 3729 8355
      3719 8372 3728 8408 3734 8412 3733 8414
      3762 8378 3803 8347 3802 8347 3803 8345
TIME...MOT...LOC 1354Z 279DEG 51KT 3797 8349 3762 8375 3737 8424 

HAIL...<.75IN
WIND...60MPH
 
$$

HAL
3 follow-up statements
950 
WWUS53 KJKL 011407
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
907 AM EST WED MAR 1 2017

KYC165-011417-
/O.CAN.KJKL.SV.W.0008.000000T0000Z-170301T1445Z/
Menifee KY-
907 AM EST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MENIFEE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 100 PM EST for
south central, southeastern, northeastern and east central Kentucky.

LAT...LON 3801 8303 3796 8300 3800 8293 3794 8277
      3753 8315 3736 8343 3738 8348 3734 8350
      3733 8355 3729 8355 3719 8372 3729 8409
      3734 8412 3761 8367 3801 8341
TIME...MOT...LOC 1407Z 281DEG 49KT 3789 8329 3758 8347 3735 8396 

$$

KYC025-051-109-115-129-153-175-189-237-011445-
/O.CON.KJKL.SV.W.0008.000000T0000Z-170301T1445Z/
Morgan KY-Johnson KY-Owsley KY-Jackson KY-Breathitt KY-Magoffin KY-
Lee KY-Wolfe KY-Clay KY-
907 AM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EST
FOR MORGAN...NORTHWESTERN JOHNSON...OWSLEY...SOUTHERN JACKSON...
BREATHITT...MAGOFFIN...EASTERN LEE...WOLFE AND NORTHERN CLAY
COUNTIES...

At 907 AM EST, severe thunderstorms were located along a line
extending from Liberty Road to Gentry to Olin, moving east at 55 mph.

These are very dangerous storms.

HAZARD...90 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be heavily damaged or destroyed. Homes and businesses 
         will have substantial roof and window damage. Expect 
         extensive tree damage and power outages. 

Locations impacted include...
West Liberty, Jackson, Salyersville, Beattyville, McKee, Campton,
Booneville, Mason, Simpson, Henry, Lewis, Fincastle, Turin, Zag,
Travellers Rest, Florress, Southfork, Lick Branch, Cowcreek and Shop
Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure 
and stay away from windows.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 3801 8303 3796 8300 3800 8293 3794 8277
      3753 8315 3736 8343 3738 8348 3734 8350
      3733 8355 3729 8355 3719 8372 3729 8409
      3734 8412 3761 8367 3801 8341
TIME...MOT...LOC 1407Z 281DEG 49KT 3789 8329 3758 8347 3735 8396 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...90MPH
 
$$

KAS
303 
WWUS53 KJKL 011426
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
926 AM EST WED MAR 1 2017

KYC109-129-237-011435-
/O.CAN.KJKL.SV.W.0008.000000T0000Z-170301T1445Z/
Jackson KY-Lee KY-Wolfe KY-
926 AM EST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JACKSON...EASTERN LEE
AND WOLFE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 100 PM EST for
southeastern and northeastern Kentucky.

LAT...LON 3794 8277 3753 8315 3736 8343 3738 8348
      3734 8350 3733 8355 3729 8355 3719 8372
      3724 8389 3730 8382 3754 8339 3791 8304
      3793 8296 3797 8288
TIME...MOT...LOC 1425Z 279DEG 51KT 3785 8300 3754 8318 3731 8367 

$$

KYC025-051-115-153-175-189-011445-
/O.CON.KJKL.SV.W.0008.000000T0000Z-170301T1445Z/
Morgan KY-Johnson KY-Owsley KY-Breathitt KY-Magoffin KY-Clay KY-
926 AM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EST
FOR EAST CENTRAL MORGAN...NORTHWESTERN JOHNSON...SOUTHEASTERN
OWSLEY...CENTRAL BREATHITT...CENTRAL MAGOFFIN AND NORTHERN CLAY
COUNTIES...

At 925 AM EST, severe thunderstorms were located along a line
extending from Minefork to Lunah to Teges, moving east at 60 mph.

These are very dangerous storms.

HAZARD...90 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be heavily damaged or destroyed. Homes and businesses 
         will have substantial roof and window damage. Expect 
         extensive tree damage and power outages. 

Locations impacted include...
Jackson, Salyersville, Mason, Falcon, Burning Fork, Noctor, Kernie,
West Royalton Station, Ever, Perlie, Niles, Sacker Gap, Plutarch,
Valjean, Minefork, Taff, Haddix, Arnett, Guage and Seiltz.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure 
and stay away from windows.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 3794 8277 3753 8315 3736 8343 3738 8348
      3734 8350 3733 8355 3729 8355 3719 8372
      3724 8389 3730 8382 3754 8339 3791 8304
      3793 8296 3797 8288
TIME...MOT...LOC 1425Z 279DEG 51KT 3785 8300 3754 8318 3731 8367 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...90MPH
 
$$

KAS
908 
WWUS53 KJKL 011440
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
940 AM EST WED MAR 1 2017

KYC025-051-115-153-175-189-011450-
/O.EXP.KJKL.SV.W.0008.000000T0000Z-170301T1445Z/
Morgan KY-Johnson KY-Owsley KY-Breathitt KY-Magoffin KY-Clay KY-
940 AM EST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MORGAN...
NORTHWESTERN JOHNSON...SOUTHEASTERN OWSLEY...CENTRAL BREATHITT...
CENTRAL MAGOFFIN AND NORTHERN CLAY COUNTIES WILL EXPIRE AT 945 AM
EST...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 100 PM EST for
southeastern and northeastern Kentucky.

LAT...LON 3794 8277 3753 8315 3736 8343 3738 8348
      3734 8350 3733 8355 3729 8355 3719 8372
      3724 8389 3730 8382 3754 8339 3791 8304
      3793 8296 3797 8288
TIME...MOT...LOC 1440Z 279DEG 51KT 3782 8275 3751 8293 3728 8342 

$$

KAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 6:30 AM EST, 2 hours 24 minutes earlier.

Area forecast discussion, Mar 1, 6:30 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
630 AM EST Wed Mar 1 2017

.UPDATE...
Issued at 630 AM EST WED MAR 1 2017

Kentucky mesonet stations out of Fulton county in far western
Kentucy has gusted to 63 mph with that line of storms and now
Graves county has gusted to 77 mph. Safe to say, these storms will
be carrying a punch as they cross the area this morning. Still
looking like storms should arrive in eastern Kentucky by 9 am.

UPDATE Issued at 618 AM EST WED MAR 1 2017

The long line of convection to our west continues to steamroll
towards our area this morning. Instability is actually
overachieving, so confidence is increased this line will hold
together and advance across eastern Kentucky this morning. In
fact, the latest mesoanalysis has nearly 1500 j/kg of surface
based cape along the leading edge of convection. This should
balance the tremendous shear nicely as this cold pool dominated
QLCS line crosses our area this morning. I would anticipate a
watch coming out sometime in the next few hours in anticipation of
the severe threat arriving shortly thereafter.

After the severe potential passes this morning, it does appear the
threat may be over as model guidance does not show much potential
for additional activity along the front this afternoon. This could
be due to the fact we will have subsidence behind the departing
MCS and no time to re-establish any instability. Thus, it looks
like the main severe weather event will be through midday.

&&

.SHORT TERM...(Today through Thursday)
Issued at 401 AM EST WED MAR 1 2017

Complex of showers and storms is moving across north central
Kentucky and will be impacting areas along and north of I-64 over
the next several hours. A few of these storms are well organized
and will need to be watched closely as they push across our
forecast area.

Meanwhile, a cold front is bearing down on us from the northwest
and has a fairly continuous line of showers and storms working
southeast towards the Ohio river valley. This line will likely
have the best potential for a more widespread damaging wind
threat. However, right now, line looks to be struggling due to the
lack of instability just ahead of the line. This is keeping the
severe threat more confined at the moment. Wind shear is more than
sufficient for a damaging wind threat to continue across our area
today. The main question is whether the shear is too much with
respect to the instability and storms fail to get more sustained
updrafts. With this said, shear is hard to ignore and we remained
in an enhanced risk for severe storms today (issued by the severe
storm prediction center). Based on latest HRRR/RAP, the morning
convection should move on through over the next few hours, with
the line of showers and storms out to the northwest pushing
through between 9 am and 1 pm. Activity may outrun the actual
front and if that happens a few more showers or storms could pop
up later today if instability can recover. However, hi-res model
guidance isn't really hitting all that hard on that idea, so it
looks like any severe threat will be limited to mainly the morning
hours today. All in all, confidence still not that high on a
significant severe event for our area. Looking more like a few
sporadic instances of wind damage.

Front should move through by late this afternoon, with cold
advection kicking into full gear. This will send temperatures down
into the 30s tonight. A quiet, but colder Thursday is on tap with
highs recovering only to the 40s.

.LONG TERM...(Thursday night through Tuesday)
Issued at 401 AM EST WED MAR 1 2017

The models are in general agreement during the period, but the GFS
and ECMWF begin to have some timing differences concerning a cold
front at the end of the period.

Initially, a broad upper trough will be over the eastern CONUS, with
an impulse rotating through it. This will support a weak surface low
passing by just to our north on Thursday night, with its trailing
cold front passing through eastern KY. Moisture will be limited, and
models indicate most precip being along and north of the low track.
However, forecast soundings show some low potential for snow
showers, and a 20% POP will be used in our northern and eastern
counties for Thursday night into Friday morning. Canadian high
pressure then builds in from the northwest with a cool air mass to
take us into the weekend.

The high will slip to our southeast Saturday night and warm air
advection will return to start the week. Moisture advection off the
Gulf of Mexico will not be far behind, and could lead to some
showers Sunday night or Monday. The better shot at rain will be
Monday night or Tuesday as the next cold front arrives. The ECMWF
and GFS show some timing differences, which affect timing of any
precip. At this point, opted for 50% POP for Monday night and
Tuesday. It will probably rain in at least one of these periods, but
timing uncertainty precludes using a higher POP for either 12 hour
period.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
ISSUED AT 618 AM EST WED MAR 1 2017

Conditions have gone mainly VFR this morning ahead of an
approaching cold front. However, a strong line of storms will push
east this morning and bring gusty winds, heavy rain, low
visibilities and a period of reduced ceilings. Some damaging wind
gusts up to 50 or 60 knots will be possible on the leading edge of
the storms. As the cold front passes by mid to late afternoon,
stratocu will fill in behind the front with ceilings crashing back
to MVFR, and possibly reaching IFR tonight. There is still some
question as to how fast skies will clear off tonight and we could
stay much cloudier through the night keeping IFR/MVFR conditions
around through the night.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 4 PM EST this afternoon for KYZ044-
050>052-060-104-106.

&&

UPDATE...KAS
SHORT TERM...KAS
LONG TERM...HAL
AVIATION...KAS
Hazardous weather outlook, Mar 1, 7:51 AM EST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
751 AM EST Wed Mar 1 2017

KYZ044-050>052-060-104-106-021600-
Fleming-Montgomery-Bath-Rowan-Menifee-Elliott-Morgan-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Frenchburg, Sandy Hook,
and West Liberty
751 AM EST Wed Mar 1 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Severe thunderstorms are expected today. While damaging wind
gusts will be the primary threat from these, a brief tornado will
be a possibility. These thunderstorms will also produce locally
heavy rain contributing to the flash flood threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call in any reports of severe weather
and flash flooding today.

KYZ058-059-068-069-079-080-083>088-107>120-021600-
Estill-Powell-Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-
Whitley-Knox-Bell-Harlan-Johnson-Wolfe-Magoffin-Floyd-Lee-
Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Irvine, Ravenna, Clay City, Stanton,
Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset,
London, Monticello, Stearns, Whitley City, Corbin, Williamsburg,
Barbourville, Middlesboro, Pineville, Cumberland, Harlan,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
751 AM EST Wed Mar 1 2017

...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Severe thunderstorms are expected today. While damaging wind
gusts will be the primary threat from these, a brief tornado will
be a possibility. These thunderstorms will also produce locally
heavy rain.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call in any reports of severe weather
today.

KAS

In the hours before

Local storm report, Mar 1, 8:29 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
829 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 AM     TSTM WND DMG     SHARPSBURG              38.20N 83.93W
03/01/2017                   BATH               KY   EMERGENCY MNGR

            ROOFS BLOWN OFF IN SHARPSBURG AT 167 MAIN STREET AND 120
            BACK STREET.

&&

DSTAMPER
Local storm report, Mar 1, 8:31 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
831 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 AM     TSTM WND DMG     OWINGSVILLE             38.14N 83.76W
03/01/2017                   BATH               KY   EMERGENCY MNGR

            TREES DOWN COUNTY WIDE. EMERGENCY MANAGER WILL CALL BACK
            WITH MORE DETAIL.

&&

DSTAMPER
Local storm report, Mar 1, 8:46 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
846 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     HAIL             BRODHEAD                37.40N 84.42W
03/01/2017  M0.25 INCH       ROCKCASTLE         KY   TRAINED SPOTTER

&&

DSTAMPER
Local storm report, Mar 1, 8:51 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
851 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TSTM WND DMG     MOUNT STERLING          38.06N 83.95W
03/01/2017                   MONTGOMERY         KY   FIRE DEPT/RESCUE

            LARGE TREE LIMBS AND BRANCHES DOWN GREATER THAN 2 INCHES
            IN DIAMETER.PENNY SIZE HAIL.

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 4:01 AM ESTSevere Thunderstorm WarningJKLFleming29 min
Mar 1, 4:35 AM ESTAreal Flood AdvisoryJKLFleming3 hr
Mar 1, 5:15 AM ESTFlash Flood WarningJKLFleming4 hr
Mar 1, 5:30 AM ESTSevere Thunderstorm WarningJKLFleming30 min
Mar 1, 7:33 AM ESTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Rowan42 min
Mar 1, 8:14 AM ESTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Rowan31 min
Mar 1, 8:23 AM ESTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Menifee, Montgomery, Powell and 2 more52 min
Mar 1, 8:36 AM ESTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Morgan, Rowan39 min
Mar 1, 8:40 AM ESTSevere Thunderstorm WarningJKLJackson, Laurel, Pulaski, Rockcastle, Wayne50 min
Mar 1, 9:07 AM ESTTornado WarningJKLBreathitt, Magoffin38 min
Mar 1, 9:21 AM ESTSevere Thunderstorm WarningJKLClay, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more39 min
Mar 1, 9:25 AM ESTSevere Thunderstorm WarningJKLBreathitt, Clay, Floyd, Harlan, Johnson, Knott and 6 more65 min
Mar 1, 9:44 AM ESTAreal Flood WarningJKLFleming3 hr
Mar 1, 9:52 AM ESTSevere Thunderstorm WarningJKLBell, Harlan, Leslie53 min
Mar 1, 9:59 AM ESTAreal Flood AdvisoryJKLBell, Clay, Knox, Laurel, Leslie, McCreary and 4 more3 hr
Mar 1, 10:02 AM ESTAreal Flood AdvisoryJKLBath, Fleming, Montgomery, Rowan3 hr
Mar 1, 10:03 AM ESTSevere Thunderstorm WarningJKLKnox, McCreary, Whitley42 min
Mar 1, 11:07 AM ESTAreal Flood AdvisoryJKLBell, Harlan, Knox, Letcher, McCreary, Whitley3 hr
Mar 1, 1:56 PM ESTAreal Flood AdvisoryJKLBell, Harlan, Knox, Leslie, Whitley3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.